zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Finite difference methods for two-dimensional fractional dispersion equation. (English) Zbl 1085.65080
Summary: Fractional order partial differential equations, as generalizations of classical integer order partial differential equations, are increasingly used to model problems in fluid flow, finance and other areas of application. The authors discuss a practical alternating directions implicit method to solve a class of two-dimensional initial-boundary value fractional partial differential equations with variable coefficients on a finite domain. First-order consistency, unconditional stability, and (therefore) first-order convergence of the method are proven using a novel shifted version of the classical Grünwald finite difference approximation for the fractional derivatives. A numerical example with known exact solution is also presented, and the behavior of the error is examined to verify the order of convergence.

MSC:
65M06Finite difference methods (IVP of PDE)
26A33Fractional derivatives and integrals (real functions)
35G25Initial value problems for nonlinear higher-order PDE
65M12Stability and convergence of numerical methods (IVP of PDE)
35G30Boundary value problems for nonlinear higher-order PDE
WorldCat.org
Full Text: DOI
References:
[1] Baeumer, B.; Meerschaert, M. M.: Stochastic solutions for fractional Cauchy problems. Frac. calc. Appl. anal. 4, 481-500 (2001) · Zbl 1057.35102
[2] Baeumer, B.; Meerschaert, M. M.; Benson, D. A.; Wheatcraft, S. W.: Subordinated advection-dispersion equation for contaminant transport. Water resour. Res. 37, 1543-1550 (2001)
[3] Baeumer, B.; Benson, D. A.; Meerschaert, M. M.: Advection and dispersion in time and space. Physica A 350, 245-262 (2005)
[4] Barkai, E.; Metzler, R.; Klafter, J.: From continuous time random walks to the fractional Fokker-Planck equation. Phys. rev. E 61, 132-138 (2000)
[5] Benson, D. A.; Wheatcraft, S.; Meerschaert, M. M.: Application of a fractional advection-dispersion equation. Water resour. Res. 36, 1403-1412 (2000)
[6] Benson, D. A.; Schumer, R.; Meerschaert, M. M.; Wheatcraft, S. W.: Fractional dispersion, Lévy motions, and the MADE tracer tests. Transp. porous media 42, 211-240 (2001)
[7] Benson, D. A.; Tadjeran, C.; Meerschaert, M. M.; Farnham, I.; Pohll, G.: Radial fractional-order dispersion through fractured rock. Water resour. Res. 40, 1-9 (2004)
[8] Chechkin, A. V.; Klafter, J.; Sokolov, I. M.: Fractional Fokker-Planck equation for ultraslow kinetics. Europhys. lett. 63, 326-332 (2003)
[9] Cushman, J. H.; Ginn, T. R.: Fractional advection-dispersion equation: a classical mass balance with convolution-fickian flux. Water resour. Res. 36, 3763-3766 (2000)
[10] Deng, Z.; Singh, V. P.; Bengtsson, L.: Numerical solution of fractional advection-dispersion equation. J. hydraul. Eng. 130, 422-431 (2004)
[11] J.S. Duan, Time- and space-fractional partial differential equations. J. Math. Phys. 46 (2005) 013504 (8 pp.). doi:10.1063/1.1819524. · Zbl 1076.26006
[12] Jr., J. Douglas; Kim, S.: Improved accuracy for locally one-dimensional methods for parabolic equations. Math. models meth. Appl. sci. 11, No. 9, 1563-1579 (2001) · Zbl 1012.65095
[13] V.J. Ervin, J.P. Roop, Variational solution to the fractional advection dispersion equation, Numer. Meth. P.D.E., to appear, (2005). · Zbl 1095.65118
[14] V.J. Ervin, J.P. Roop, Variational solution of fractional advection dispersion equations on bounded domains in Rd (2005), preprint.
[15] Fix, G. J.; Roop, J. P.: Least squares finite element solution of a fractional order two-point boundary value problem. Comput. math. Appl. 48, 1017-1033 (2004) · Zbl 1069.65094
[16] Gorenflo, R.; Mainardi, F.; Scalas, E.; Raberto, M.: Fractional calculus and continuous-time finance. III. the diffusion limit. Mathematical finance (Konstanz, 2000). Trends math., 171-180 (2001) · Zbl 1138.91444
[17] Isaacson, E.; Keller, H. B.: Analysis of numerical methods. (1966) · Zbl 0168.13101
[18] Langlands, T. A. M.; Henry, B. I.: The accuracy and stability of an implicit solution method for the fractional diffusion equation. J. comput. Phys. 205, 719-736 (2005) · Zbl 1072.65123
[19] Liu, F.; Ahn, V.; Turner, I.: Numerical solution of the space fractional Fokker-Planck equation. J. comput. Appl. math. 166, 209-219 (2004) · Zbl 1036.82019
[20] Lynch, V. E.; Carreras, B. A.; Del-Castillo-Negrete, D.; Ferreira-Mejias, K. M.; Hicks, H. R.: Numerical methods for the solution of partial differential equations of fractional order. J. comput. Phys. 192, 406-421 (2003) · Zbl 1047.76075
[21] Mainardi, F.; Raberto, M.; Gorenflo, R.; Scalas, E.: Fractional calculus and continuous-time finance II: The waiting-time distribution. Physica A 287, 468-481 (2000) · Zbl 1138.91444
[22] Meerschaert, M. M.; Benson, D. A.; Scheffler, H. P.; Baeumer, B.: Stochastic solution of space-time fractional diffusion equations. Phys. rev. E 65, 1103-1106 (2002) · Zbl 1244.60080
[23] Meerschaert, M. M.; Scheffler, H. P.: Semistable Lévy motion. Fract. calc. Appl. anal. 5, 27-54 (2002) · Zbl 1032.60043
[24] Meerschaert, M. M.; Benson, D. A.; Scheffler, H. P.; Becker-Kern, P.: Governing equations and solutions of anomalous random walk limits. Phys. rev. E 66, 102-105 (2002)
[25] Meerschaert, M. M.; Tadjeran, C.: Finite difference approximations for fractional advection-dispersion flow equations. J. comput. Appl. math. 172, 65-77 (2003) · Zbl 1126.76346
[26] Meerschaert, M. M.; Mortensen, J.; Scheffler, H. P.: Vector Grünwald formula for fractional derivatives. Fract. calc. Appl. anal. 7, 61-81 (2004) · Zbl 1084.65024
[27] M.M. Meerschaert, C. Tadjeran, Finite difference approximations for two-sided space-fractional partial differential equations, Appl. Numer. Math., on-line articles in press. · Zbl 1086.65087
[28] Metzler, R.; Klafter, J.: The restaurant at the end of the random walk: recent developments in the description of anomalous transport by fractional dynamics. J. phys. A 37, R161-R208 (2004) · Zbl 1075.82018
[29] Miller, K.; Ross, B.: An introduction to the fractional calculus and fractional differential equations. (1993) · Zbl 0789.26002
[30] Oldham, K. B.; Spanier, J.: The fractional calculus. (1974) · Zbl 0292.26011
[31] Podlubny, I.: Fractional differential equations. (1999) · Zbl 0924.34008
[32] Raberto, M.; Scalas, E.; Mainardi, F.: Waiting-times and returns in high-frequency financial data: an empirical study. Physica A 314, 749-755 (2002) · Zbl 1001.91033
[33] Richtmyer, R. D.; Morton, K. W.: Difference methods for initial-value problems. (1994) · Zbl 0824.65084
[34] Sabatelli, L.; Keating, S.; Dudley, J.; Richmond, P.: Waiting time distributions in financial markets. Eur. phys. J. B 27, 273-275 (2002)
[35] Scalas, E.; Gorenflo, R.; Mainardi, F.: Fractional calculus and continuous-time finance. Physica A 284, 376-384 (2000)
[36] Schumer, R.; Benson, D. A.; Meerschaert, M. M.; Wheatcraft, S. W.: Eulerian derivation of the fractional advection-dispersion equation. J. contamin. Hydrol. 48, 69-88 (2001)
[37] Schumer, R.; Benson, D. A.; Meerschaert, M. M.; Baeumer, B.: Multiscaling fractional advection-dispersion equations and their solutions. Water resour. Res. 39, 1022-1032 (2003)
[38] Tuan, V. K.; Gorenflo, R.: Extrapolation to the limit for numerical fractional differentiation. Z. angew. Math. mech. 75, 646-648 (1995) · Zbl 0860.65011
[39] Samko, S.; Kilbas, A.; Marichev, O.: Fractional integrals and derivatives: theory and applications. (1993) · Zbl 0818.26003
[40] Yuste, S. B.; Acedo, L.: An explicit finite difference method and a new von Neumann type stability analysis for fractional diffusion equations. SIAM J. Numer. anal. 42, No. 5, 1862-1874 (2005) · Zbl 1119.65379
[41] Varga, R.: Matrix iterative analysis. (1962)